MAUDE Adverse Event Report: ARTHROCARE CORPORATION DFP SUTURE PASSER STANDARD

ARTHROCARE CORPORATION DFP SUTURE PASSER STANDARD
Catalog Number 22-4039
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, the tip of the suture passer broke off when the needle pierced.The procedure was successfully completed with non-significant surgical delay using a back-up device.No further complications were reported.
 
Event or Problem Description
It was reported that during an arthroscopy procedure, the tip of the suture passer broke off when the needle pierced.All broken parts were removed from the patient using barrel forceps.The procedure was successfully completed with non-significant surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The suture capture is missing from the upper jaw and was not returned.There are no other discrepancies.A functional evaluation showed that pulling the lever closes and locks the jaws.Pulling the lever and trigger simultaneously deploys the suture passer through the empty window of the closed jaw.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include tissue thickness, damage or debris on the device tip between passes.No containment or corrective actions are recommended at this time.

Brand Name
DFP SUTURE PASSER STANDARD
Common Device Name
PASSER
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17652729
Report Number3006524618-2023-00339
Device Sequence Number17706512
Product Code HWQ
UDI-Device Identifier00885556724552
UDI-Public885556724552
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Catalogue Number22-4039
Device Lot Number2075000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale